Alert archive / Ohio / Small Craft Advisories in 2020

Small Craft Advisory 61, NWS Cleveland, OH

August 13, 2020

NWS Cleveland, OH issued this small craft advisory at Aug 13, 2020, 1:07 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Aug 13, 2020, 1:07 PM EDT (17:07 UTC)
Expired
Aug 14, 2020, 3:54 AM EDT
In force
15 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

463 
WHUS71 KCLE 131707
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
107 PM EDT Thu Aug 13 2020

LEZ144>149-140115-
/O.NEW.KCLE.SC.Y.0061.200813T1707Z-200814T0800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
107 PM EDT Thu Aug 13 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WHAT...Northeast winds 10 to 20 knots with gusts up to 25 knots
  and waves 2 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from the Islands OH 
  to Ripley NY.

* WHEN...Until 4 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
3 follow-up statements
295 
WHUS71 KCLE 131947
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
347 PM EDT Thu Aug 13 2020

LEZ144>149-140400-
/O.CON.KCLE.SC.Y.0061.000000T0000Z-200814T0800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
347 PM EDT Thu Aug 13 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WHAT...Northeast winds 10 to 15 knots with gusts up to 25 
  knots and waves 2 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from the Islands OH 
  to Ripley NY.

* WHEN...Until 4 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
640 
WHUS71 KCLE 140154
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
Issued by National Weather Service Buffalo NY
954 PM EDT Thu Aug 13 2020

LEZ148-149-140300-
/O.CAN.KCLE.SC.Y.0061.000000T0000Z-200814T0800Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
954 PM EDT Thu Aug 13 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have diminished.

$$

LEZ144>147-140800-
/O.CON.KCLE.SC.Y.0061.000000T0000Z-200814T0800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
954 PM EDT Thu Aug 13 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WHAT...East winds 10 to 20 knots with gusts up to 25 knots and 
  waves 2 to 5 feet.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 4 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
802 
WHUS71 KCLE 140754
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
Issued by National Weather Service Buffalo NY
354 AM EDT Fri Aug 14 2020

LEZ144>147-140900-
/O.CAN.KCLE.SC.Y.0061.000000T0000Z-200814T0800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
354 AM EDT Fri Aug 14 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 13, 9:26 AM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Aug 13, 9:26 AM EDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
926 AM EDT Thu Aug 13 2020

.SYNOPSIS...
High pressure will persist over the area today and begin to move
eastward out of the area tomorrow. A cold front will move
through the area on Sunday into Monday. Another high pressure
system is expected to build across the area behind the cold
front on Tuesday.

&&

.NEAR TERM /THROUGH FRIDAY/...
Mostly quiet conditions across the area this morning with
observed forecast temperatures surpassing forecast temperatures
by a few degrees under mostly sunny skies. Raised high
temperatures by a degree or two, especially in the southeast
portion of the area. Widespread mid to upper 80s expected across
the area today with perhaps near 90 degrees possible near
Akron/Canton.

Previous Discussion...
The near term forecast period remains rather quiet through
Thursday night and most of Friday as a dry, warm are mass
remains stationed over the area inhibiting any shower
development from occurring. Temperatures today will approach the
mid to upper 80s across the area with dewpoints remaining in
the low 60s. Overnight lows will be in the mid 60s.

On Friday, model diverge a bit in agreement with the placement
of a shortwave trough that develops over the Mississippi Valley
and how it may impact the CWA. The main question will be if
showers and thunderstorms will progress far enough north into
the southern counties or if the associated low at the surface
will remain far enough south that minimal impacts are felt in
this area. Currently models suggest low level moisture making
its way into the low half of the CWA along with a vorticity
maxima moving over the area as a result from the shortwave. With
these things in mind, opted to go with chance PoPs for the lower
half of the CWA for Friday afternoon into the evening. This
system will need to continue to be monitored for its evolution
and to determine its exact track. High temperatures on Friday
will be in the mid to upper 80s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
A slow moving upper level wave will be moving eastward across the
Ohio Valley Friday night through Sunday. A weak surface low
associated with this system will also be moving across the lower
Ohio Valley into the Mid-Atlantic Region by Sunday. Model guidance
indicate there will be a good chance for widespread showers and
isolated thunderstorms throughout the weekend, especially Saturday
and Saturday night. Storm total rainfall amounts will average 1.0 to
1.5 inches across the area for this weekend.  An upper level trough
developing and digging down across the Great Lakes region late on
Sunday will help kick this slowing moving system out of the Ohio
Valley. A cold front will move through the region Sunday night.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
A broad upper level trough centered near the Hudson Bay and
stretching down into the Great Lakes region early next week will be
the main weather pattern. The overall pattern looks cooler with
periodic waves of clouds and showers. There will be an upper level
shortwave rounding the base of the upper level trough Monday
afternoon with a chance for scattered showers and cloud cover. This
setup may happen again on Tuesday as well. Highs will be cooler than
average in the middle to upper 70s and overnight low temperatures
away from the lake will be in the 50s.

&&

.AVIATION /12Z Thursday THROUGH Monday/...
VFR conditions will persist through the TAF period for all
terminals. With high pressure persisting over the area, the
associated dry air mass will inhibit any precipitation from
developing and will limit widespread cloud development. Only
concern for this period will be for CLE as northeast winds at 5
to 10 knots may occasionally gust up to 20 knots. These gusty
winds should subside near 00Z. The rest of the terminals can
expect north to northeast winds at 5 to 10 knots through the
period.

Outlook...Non-VFR with isolated to scattered showers and
thunderstorms Friday night through Sunday night.

&&

.MARINE...
A weak surface low pressure system south of the lake and high
pressure north of the lake will result in a slight increase in east
to northeast flow on the lake today and again on Friday. Right now
the northeast winds look like they will stay just below Small Craft
Advisory level for today but close. Winds today will be about 15 to
20 knots and waves will be 2 to maybe 4 feet. We will hold off on
any lake headlines but this is something the day shift may need to
take another look at. We may have a better chance of meeting SCA
criteria on Friday with the northeast flow increasing to 20 knots
and waves more likely around 4 feet. The easterly flow on the lake
will continue through Saturday night and conditions will not be the
best on the lake into the weekend. The surface low finally exits the
region on Sunday with a northerly flow on the back side. A cooler
weather pattern will setup with northerly flow on the lake early
next week. With colder air aloft and instability due to warm lake
water, there could be a couple days where waterspouts are possible
early next week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Campbell
NEAR TERM...Campbell/Kahn
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Campbell
MARINE...Griffin
Hazardous weather outlook, Aug 13, 6:29 AM EDT, 6 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
629 AM EDT Thu Aug 13 2020

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-141030-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
629 AM EDT Thu Aug 13 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie, western Lake Erie, north central Ohio, northeast Ohio,
northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 1:13 PM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Erie, Lake, Lorain15 hr

Nearby

Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.